MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0671
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The solex catheter (s/n (b)(4)) was returned to zoll san jose for evaluation.Dhr review for solex catheter bonding lot no.51129 found no nonconformities.A visual inspection found no visual discrepancies or issues.All lumens flushed as intended, and specifically, no issues with the medial and proximal infusion ports.No leaks were noticed during flushing.No cracks were observed.No abnormalities with the catheter were seen which may have contributed to the symptom seen at the insertion site.Functional testing was performed, no leaks were observed.In summary, the reported complaint of catheter leak was not confirmed.Evaluation of the returned device revealed no issues with the catheter.The catheter functioned as intended.The medial and proximal ports are intended for infusion during therapy.If either lumen is infused during catheter in dwelling, there is a likelihood of fluid observed at the insertion site.It is likely that no liquid was observed when the distal port was flushed, because the distal infusion outlet is located further from the insertion site than the medial and proximal infusion outlets.During manufacturing, all solex catheters are 100% inspected for leaks (pressure testing per mpi02-052).Only units that passed are moved to the next process.
 
Event or Problem Description
It was reported that during patient treatment with an ivtm solex catheter a leak near the catheter insertion area was observed.A (b)(6) female patient weighing (b)(6) was hospitalized for cerebral abscess versus intracerebral empyema.The reason for therapeutic ivtm was fever management.A zoll solex catheter was inserted in the right jugular vein by a physician who had never placed a solex catheter.Catheter insertion was smooth.On day 3, the nurse checking on the patient found that the back of the patient's neck was wet.After further investigation, the leaking seemed to be coming from the insertion site of the catheter.She called the physician who inspected the catheter site, re-dressed the catheter site, and had the nurse move the 3% normal saline drip from proximal to the distal port of the catheter.Per the nurse, all 3 ports of the triple lumen were still drawing back blood without any issues.When flushing distal port, no leaking was noted around insertion site.However, when flushing the medial and proximal ports, leaking was noted around insertion site.Nurse also stated that the fluid leaking was clear and cold.No alarms were heard from the machine, including the air trap alarm.There was no air noted in the air trap.The physician was concerned that the catheter was cracked.The physician stated that the insertion site was red and was hard upon palpation.The patient was complaining about pain around the site.The catheter was removed since the physician did not feel comfortable about leaving it in.Fever management was still required for this patient, a separate standard central line was placed after solex removal for iv access.The right inferior jugular vein was dressed and there was no longer leaking observed from the site.No patient sequelae was reported.No additional information was provided.

Brand Name
ZOLL IVTM SOLEX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5589426
Report Number3010617000-2016-00277
Device Sequence Number16239338
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0671
Device Catalogue Number8700-0671-01
Device Lot Number51129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2016
Initial Report FDA Received Date04/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight76